An upper bound on the sizes of multiset-union-free families

Or Ordentlich, Ofer Shayevitz

Research output: Contribution to journalArticlepeer-review

4 Scopus citations


Let F1 and F2 be two families of subsets of an n-element set. We say that F1 and F2 are multiset-union-free if for any A,B ϵ F1 and C,D ϵ F2 the multisets A = C and B = D are different, unless both A = B and C = D. We derive a new upper bound on the maximal sizes of multiset-union-free pairs, improving a result of Urbanke and Li.

Original languageAmerican English
Pages (from-to)1032-1045
Number of pages14
JournalSIAM Journal on Discrete Mathematics
Issue number2
StatePublished - 2016
Externally publishedYes

Bibliographical note

Publisher Copyright:
© 2016 Society for Industrial and Applied Mathematics.


  • Additive combinatorics
  • Binary adder channel
  • Zero error capacity


Dive into the research topics of 'An upper bound on the sizes of multiset-union-free families'. Together they form a unique fingerprint.

Cite this